[PubMed] 75. in people living with HIV in regard to their quality of life, future research needs to focus on long-term effects of INSTIs in relation to these adverse events. Pharmacogenetics seems to be a promising tool. Safety during pregnancy is also another important issue to further clarify. Summary INSTIs are a generally well-tolerated class of antiretrovirals (ARV), and has a higher antiviral potency compared to other classes of ARV. Clinicians and patients need however to be aware of some red flags when starting with and monitoring patients on INSTIs. All INSTIs can lead to mild increases in creatinine levels, usually without clinical significance, but caution is needed in patients with low eGFR ( 30ml/min), when using other nephrotoxic drugs, such as as tenofovir disoproxil. Neuro-psychiatric (NP) effects are to be monitored with INSTIs, especially with DTG (though reports are at times contradictory); clinicians might want to avoid DTG for patients with history of severe NP symptoms, until clarity is provided. Weight gain was reported with all INSTIs, especially with DTG, with possible differential effects according to sex and ethnicity (female and nonwhite patients being at Riociguat (BAY 63-2521) increased risk). This is worrying since patients from African descent are at higher risk of cardio-vascular events and increased body mass index (BMI) can cause further increase metabolic risk. There is possibly an additional effect of tenofovir alafenamide (TAF) on weight increase. Discrepancies between clinical trials C with low rates of adverse events C and reports from real-life settings might be due partly to under-representation of some Riociguat (BAY 63-2521) groups of patients in clinical trials, and/or the short duration of follow-up, since some adverse effects may only Chuk occur after prolonged exposure. Preliminary data Riociguat (BAY 63-2521) on safety of bictegravir (BIC), from clinical trials and non-trial settings, are very reassuring and seem to show lower rates of adverse events compared to DTG. Elvitegravir/cobicistat (EVG/cobi) need to be used with caution in patients with other co-morbidities given potential for polypharmacy, as it is the case for aging patients, because of the high potential of drug-drug interactions due to effects of the cobicistat booster. We are awaiting the release of cabotegravir (CAB), which could represent a good option for patients struggling with adherence, despite injection site reactions. Pharmacogenetics is a promising way to explore adverse effects occurrence in the INSTI class. = 0.004), RAL (= 0.0004), and EVG (= 0.004). At 1 year, patients in Centers for Disease Control (CDC) stages A and B experienced a mean BMI increase of 0.13 ( 0.06), significantly associated with low baseline BMI (= 0.002) and older age (= 0.0007) at start of treatment. As compared with DRV, RAL patients had a significantly lower BMI modification (= 0.038). Focusing instead on patients in CDC stage C, the mean BMI increase at 1 year was 0.46 ( 0.08) and was associated with lower BMI (= 0.005) and lower CD4+ T cell count (= 0.007) at enrollment. Previous study demonstrated that the greatest increase in BMI occurred during the first year of ARV therapy , while SCOLTA cohort demonstrated a significant increase in BMI even in patients who had already been treated for more than 3 years before switching to INSTI-including regimen. These findings need to be interpreted against the general population data, in which a BMI increase over time was found more likely in people with normal BMI or overweight . In contrast, among PLWH, a higher BMI gain was found in those who had lower baseline BMI values . One of the hypotheses could be that PLWH with lower CD4 count at baseline might have lost weight as a result of various inflammatory marker effects on metabolism before starting the ART (effect of return to healthy status). Studies reporting BMI changes after enrollment of treatment-na?ve patients need to consider their baseline weight before disease progression, even if these self-reported data are more subjective. Alternatively, studies on weight gain in treatment experience patients switching to INSTI-based regimens could be easier to interpret. Norwood et al. looked at BMI changes when patients switched from efavirenz to an INSTI-containing regimen . In their retrospective observational study, the authors found a significant increase in BMI after switching to.